Q. What is the transparent shiny red skin on penis with burning sensation?

Answered by
Dr. Rakesh Kumar Bahunuthula
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 09, 2018 and last reviewed on: May 10, 2019

Hello doctor,

I am 30 years old. I observed something on the penis. It is like it burns and is red in color. I do not have any pain and itching. I started applying Clobesym-OZ cream. Now it seems some transparent shiny skin developing on it and also other parts of skin around it started becoming shiny and scaly. I have uploaded the image. I do not have any pain and itching. My blood sugar is normal. Please tell what it is, seriousness, remedy and how long will it take to improve?

Dr. Rakesh Kumar Bahunuthula

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome to icliniq.com.

I have seen the image (attachment removed to protect patient identity). Clobesym (Miconazole) is a potent steroid based cream and whatever you are noticing now are the side effects of steroid usage.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

What should I do and what is this problem with the red patch? How will it go? I used a cream for this and result is what is reflecting in the image. Please tell what is this red patch and how it has developed.

Dr. Rakesh Kumar Bahunuthula

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

The possible differentials for your red patch on the genital could be genital lichen planus or genital psoriasis or lichen sclerosis or candidiasis. However, the application of steroid would alter the original picture making it difficult to establish a definite diagnosis.

First of all, we need to give a washout period for the steroid effect to go, which would take at least two weeks. Only then a possible diagnosis can be concluded. However, there is nothing to panic, as the condition appears benign and totally treatable. It is best advisable to stop all topical creams that you have been applying and use as prescribed. Also, mention if you are sexually active and have had any exposure recently.


Treatment plan:

Capsule Fluconazole 150 mg single dose and Onabet (Sertaconazole) cream twice daily.

Regarding follow up:

For more information consult a dermatologist online.--->https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

So should I stop using the Clobesym? And wash it for two weeks and then start the plan or I can right away start the treatment plan? Please check the attached initial image before I started using Clobesym-OZ cream. Also, I never had sex with anyone, but I am sexually active.

Dr. Rakesh Kumar Bahunuthula

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

  1. Yes, you need to stop using Clobesym cream right away. You need to start the treatment that I have prescribed as early as possible.
  2. There is no need to wash and wait for two weeks. Avoid washing the area with any antiseptics. Wash out period means time to allow the effects of previous treatments to wane off.
  3. It looks mostly like a patch of genital lichen planus or genital psoriasis. You can start using Onabet cream.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the cut in the mouth of a patient with lichen planus?

Query: Hi doctor, I have been diagnosed with oral lichen planus a year back and now I can feel a small cut like thing in mouth again. Can you help me up to diagnose if this is a normal cut or some other thing. I am 30 years old male.  Read Full »

Kindly comment on my psoriasis prescription.

Query: Hi doctor, I have been suffering from psoriasis in my palm. When I was 12 years old, I had this disease for the first time. After taking some medicines it disappeared. But, it used to come on and off. In the past one year, I have faced this problem quite often. In between, I had homeopathy. As it ca...  Read Full »

What does diffuse cerebral atrophy mean?

Query: Hi doctor, My mother is 52 years old and suffering from headache since so many years. We started the psychiatric treatment for her before six years. She has to take all medicines every day and whenever she misses them, she suffers from the headache. So, we decided to go for her brain MRI and the res...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.